Format

Send to

Choose Destination
See comment in PubMed Commons below
Rev Med Chil. 2013 Oct;141(10):1344-8. doi: 10.4067/S0034-98872013001000017.

[Portal vein thrombosis and nodular regenerative hyperplasia associated with the use of bevacizumab and oxaliplatin. Report of one case].

[Article in Spanish]

Abstract

Nodular regenerative hyperplasia (NRH) consists in diffuse transformation of the hepatic parenchyma into small regenerative nodules without fibrosis, secondary to vascular occlusion and flow alterations. This gives a nodular appearance to theliver, as there is atrophy and compensatory hypertrophy of hepatocytes. We reporta 69-year-old male who suffered of colon cancer and was treated with Oxaliplatin (OX) and Bevacizumab (B). During treatment with B the patient presented a partial thrombosis of the portal vein, that one year later became permeable. Esophageal varices were found in an upper digestive endoscopy. Hepatic tests were normal. Aliver biopsy was performed and informed nodular regenerative hyperplasia. Thus, the different factors that could explain this pathology are analyzed. B, a monoclonal antibody against vascular endothelial growth factor, reduces the anti-apoptotic, anti-inflammatory and survival effects produced by this factor, affecting the vascular protection of the endothelial cell. On the other hand, OX activates metalloproteinasesand depletes sinusoidal glutathione producing sinusoidal lesions. Thus, (OX) would be associated with sinusoidal obstruction and NRH sporadically. It is important to discuss the possible etiologic factors that can cause NRH reviewing the hepatotoxic effects caused by both drugs.

[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Scientific Electronic Library Online
    Loading ...
    Write to the Help Desk